Differential and Integral Equations

An initial-boundary-value problem for hyperbolic differential-operator equations on a finite interval

Sasun Yakubov and Yakov Yakubov

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we give, for the first time, an abstract interpretation of initial--boundary-value problems for hyperbolic equations such that a part of the boundary-value conditions contains also a differentiation of the time $t$ of the same order as the equations. Initial--boundary-value problems for hyperbolic equations are reduced to the Cauchy problem for a system of hyperbolic differential-operator equations. A solution of this system is not a vector function but one function. At the same time, the system is not overdetermined. We prove the well-posedness of the Cauchy problem, and for some special cases we give an expansion of a solution to the series of eigenvectors. As application we show, in particular, a generalization of the classical Fourier method of separation of variables.

Article information

Source
Differential Integral Equations Volume 17, Number 1-2 (2004), 53-72.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060472

Mathematical Reviews number (MathSciNet)
MR2035495

Zentralblatt MATH identifier
1164.34458

Subjects
Primary: 34G10: Linear equations [See also 47D06, 47D09]
Secondary: 35L20: Initial-boundary value problems for second-order hyperbolic equations 35L90: Abstract hyperbolic equations

Citation

Yakubov, Sasun; Yakubov, Yakov. An initial-boundary-value problem for hyperbolic differential-operator equations on a finite interval. Differential Integral Equations 17 (2004), no. 1-2, 53--72. https://projecteuclid.org/euclid.die/1356060472.


Export citation